A space-time Trefftz discontinuous Galerkin method for the Schr\"odinger equation with piecewise-constant potential is proposed and analyzed. Following the spirit of Trefftz methods, trial and test spaces are spanned by nonpolynomial complex wave functions that satisfy the Schr\"odinger equation locally on each element of the space-time mesh. This allows for a significant reduction in the number of degrees of freedom in comparison with full polynomial spaces. We prove well-posedness and stability of the method and, for the one- and two-dimensional cases, optimal, high-order, h-convergence error estimates in a skeleton norm. Some numerical experiments validate the theoretical results presented.

Gomez, S., Moiola, A. (2022). A Space-Time Trefftz Discontinuous Galerkin Method for the Linear Schrödinger Equation. SIAM JOURNAL ON NUMERICAL ANALYSIS, 60(2), 688-714 [10.1137/21m1426079].

A Space-Time Trefftz Discontinuous Galerkin Method for the Linear Schrödinger Equation

Sergio Gomez
Primo
;
2022

Abstract

A space-time Trefftz discontinuous Galerkin method for the Schr\"odinger equation with piecewise-constant potential is proposed and analyzed. Following the spirit of Trefftz methods, trial and test spaces are spanned by nonpolynomial complex wave functions that satisfy the Schr\"odinger equation locally on each element of the space-time mesh. This allows for a significant reduction in the number of degrees of freedom in comparison with full polynomial spaces. We prove well-posedness and stability of the method and, for the one- and two-dimensional cases, optimal, high-order, h-convergence error estimates in a skeleton norm. Some numerical experiments validate the theoretical results presented.
Articolo in rivista - Articolo scientifico
a priori error estimate; discontinuous Galerkin method; h-convergence; linear Schrödinger equation; nonpolynomial basis functions; Trefftz method;
English
2022
60
2
688
714
none
Gomez, S., Moiola, A. (2022). A Space-Time Trefftz Discontinuous Galerkin Method for the Linear Schrödinger Equation. SIAM JOURNAL ON NUMERICAL ANALYSIS, 60(2), 688-714 [10.1137/21m1426079].
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10281/442740
Citazioni
  • Scopus 2
  • ???jsp.display-item.citation.isi??? 2
Social impact